Ketoprofen is a nonsteroidal anti-inflammatory drug. The chemical name for ketoprofen is 2-(3-benzoylphenyl)-propionic acid with the following structural formula:
Its empirical formula is C16H14O3, with a molecular weight of 254.29. It has a pKa of 5.94 in methanol:water (3:1) and an n-octanol:water partition coefficient of 0.97 (buffer pH 7.4).
Ketoprofen is a white or off-white, odorless, nonhygroscopic, fine to granular powder, melting at about 95° C. It is freely soluble in ethanol, chloroform, acetone, ether and soluble in benzene and strong alkali, but practically insoluble in water at 20° C.
Orudis®(ketoprofen) capsules contain 25 mg, 50 mg, or 75 mg of ketoprofen for oral administration. The inactive ingredients present are D&C Yellow 10, FD&C Blue 1, FD&C Yellow 6, gelatin, lactose, magnesium stearate, and titanium dioxide. The 25 mg dosage strength also contains D&C Red 28 and FD&C Red 40.
Each Oruvail®(ketoprofen) 100 mg, 150 mg, or 200 mg capsule contains ketoprofen in the form of hundreds of coated pellets. The dissolution of the pellets is pH dependent, with optimum dissolution occurring at pH 6.5 - 7.5. There is no dissolution at pH 1.
In addition to the active ingredient, each 100 mg, 150 mg, or 200 mg capsule of Oruvail contains the following inactive ingredients: D&C Red 22, D&C Red 28, FD&C Blue 1, ethyl cellulose, gelatin, shellac, silicon dioxide, sodium lauryl sulfate, starch, sucrose, talc, titanium dioxide, and other proprietary ingredients. The 100 and 150 mg capsules also contain D&C Yellow 10 and FD&C Green 3.
What are the possible side effects of ketoprofen (Actron, Orudis KT)?
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
Stop taking ketoprofen and seek medical attention or call your doctor at once if you have any of these serious side effects:
- chest pain, weakness, shortness of breath, slurred speech, problems with vision or balance;
- black, bloody, or tarry stools, coughing up blood or vomit that looks like coffee grounds;
- confusion, tremors or shaking;
- urinating less than usual or not at...
Read All Potential Side Effects and See Pictures of Orudis »
What are the precautions when taking ketoprofen (Orudis)?
Before taking ketoprofen, tell your doctor or pharmacist if you are allergic to it; or to aspirin or other nonsteroidal anti-inflammatory drugs-NSAIDs (such as ibuprofen, naproxen, celecoxib); or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.
Before taking this medication, tell your doctor or pharmacist your medical history, especially of: asthma (including a history of worsening breathing after taking aspirin or other NSAIDs), bleeding or clotting problems, blood disorders (such as anemia), heart disease (such as congestive heart failure, previous heart attack), high blood pressure, kidney disease, liver disease, growths in the nose (nasal polyps),...
Read All Potential Precautions of Orudis »
Last reviewed on RxList: 2/21/2006
This monograph has been modified to include the generic and brand name in many instances.